MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL FUSLITEGU_OLYM-ACMI_3.5MMX3.0M; LIGHT, SURGICAL, FIBEROPTIC

MEDOS INTERNATIONAL SàRL FUSLITEGU_OLYM-ACMI_3.5MMX3.0M; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number 242386
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D4: expiration date is currently unavailable.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that device is in normal use condition, however, on the female end, the connector was found detached.The detached connector was not returned.The device was manufactured in july 2022 which is more than 2 years old.A functional test was performed, the female end tip was directed to a light source, the light emission was poor and grainy.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A manufacturing record evaluation was performed for the finished device lot number: (wo188844), and no non-conformance was identified.The overall complaint was confirmed as the observed condition of the fuslitegu_olym-acmi_3.5mmx3.0m would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life; as per ifu 115837; light cables are delicate medical instruments and must be used and handled with care.Process light cables as soon as is reasonably practical following use.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that preoperatively to an unspecified surgical procedure, it was observed that the end cap on the device was missing.During in-house engineering evaluation, it was determined that the connector on the female end was found detached.Another like device was used to complete the procedure.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.

Brand Name
FUSLITEGU_OLYM-ACMI_3.5MMX3.0M
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21433445
Report Number1221934-2025-00678
Device Sequence Number11913791
Product Code FST
UDI-Device Identifier10886705028818
UDI-Public(01)10886705028818(10)WO188844
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K901035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242386
Device Lot NumberWO188844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown